Vanna Dest on Cardiac Toxicity Following Radiation Therapy

Article

Vanna Dest, MSN, APRN-BC, AOCN, from the Yale-New Haven Hospital, discusses cardiac toxicity in patients receiving radiation therapy.

Vanna Dest, MSN, APRN-BC, AOCN, Oncology Nurse Practitioner/Manager, Oncology APP, Yale-New Haven Hospital, discusses cardiac toxicity in patients receiving radiation therapy.

Cardiac toxicity is a big problem following radiation therapy, Dest says, particularly in patients with Hodgkin's lymphoma, left-sided breast cancer, and lung cancer. Age as well as combined modalities play a role in cardiac toxicity, as many patients are being treated with chemotherapy as well as radiation therapy.

Dest says that specific cardiac toxicities that need to be monitored include cardiomyopathy, coronary artery disease, valve changes, and conduction problems.

Recent Videos
Meaghan Mooney, B.S.N., RN, OCN, during the Extraordinary Healer interview
Colleen O’Leary, DNP, RN, AOCNS, EBP-C, LSSYB, in an interview with Oncology Nursing News.
Michelle H. Johann, DNP, RN, PHN, CPAN, WTA, in an interview with Oncology Nursing News explaining surgical path cards
Alison Tray, of Hartford Healthcare, discusses her team's research on a multidisciplinary team approach to manage the cancer drug shortage
Related Content
© 2024 MJH Life Sciences

All rights reserved.